Can Cipro for a UTI kill someones appetitie?

Follow
Share

My mom has lost hers since she has been on Cipro. She dementia and I seem like I have to force.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
6

Answers

Show:
Antibiotics can affect the digestive system and she may feel nauseated. Try to encourage her to eat what she will. Sometimes cool foods like fruit work well. Others prefer broth and crackers.

If she'll drink a smoothie, you put all kinds of nutrition in it. This article may give you some ideas: https://www.agingcare.com/articles/satisfy-a-senior-sweet-tooth-165832.htm


Mainly, remember that the medication is vital. If you can get her to drink water and other liquids, that is likely the most important component. Her appetite should improve when she's finished the drug. If she won't drink liquids or eat anything, you should call her doctor as and what to do. In extreme cases they may need to administer hydration intravenously.
Good luck,
Carol
Helpful Answer (0)
Report

While Cipro is working on the UTI, it's also killing much of the helpful gut microbiota that help us digest food. Loss of appetite is not uncommon, and people are often one-offish when that happens. Try some yogurt to put some of those microbiota back. Often helps.
Helpful Answer (2)
Report

Cipro is really nasty on the stomach. Call the MD and get something else.
Helpful Answer (1)
Report

I had to take Cipro and it made me feel sick to my stomach. That could be why she's not eating. Try making sure she has something on her stomach before she take the pills - crackers or the like to help with the nausea.
Helpful Answer (1)
Report

Any kind of antibiotic kills my appetite expecially if given IV. once those digestive system flora are killed off it can take months for them to recover so any food that encourages that is helpful. otherwise a soft diet with easily digestible food and plenty of fluids which is the most essental part. personally I find water hard but ginger ale goes down well.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions